Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 109, NWS Indianapolis, IN

May 4, 2012Knox County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 4, 2012, 2:23 PM EDT for Knox County, Indiana. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2012, 2:23 PM EDT (18:23 UTC)
Expired
May 4, 2012, 3:00 PM EDT
In force
37 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Knox County, IN

The radar

The Evansville,IN radar (KVWX), 43 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 2:50 PM EDTTSTM WND DMGBicknell, INTREE DOWN ACROSS POWER LINES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WUUS53 KIND 041823
SVRIND
INC083-041900-
/O.NEW.KIND.SV.W.0109.120504T1823Z-120504T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
223 PM EDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN SOUTHWEST INDIANA...

* UNTIL 300 PM EDT

* AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAWRENCEVILLE...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VINCENNES...
  VINCENNES UNIVERSITY...
  DECKER...
  OAKTOWN...
  BRUCEVILLE...
  MONROE CITY...
  FREELANDVILLE...
  BICKNELL...
  WHEATLAND...
  EDWARDSPORT...
  SANDBORN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3851 8765 3855 8767 3864 8763 3869 8753
      3874 8751 3889 8755 3890 8714 3877 8726
      3877 8724 3869 8728 3852 8726 3854 8736
      3851 8738 3854 8740 3853 8746 3849 8749
      3849 8757 3846 8759 3842 8774 3846 8776
TIME...MOT...LOC 1823Z 271DEG 29KT 3876 8760
WIND...HAIL 60MPH 1.00IN

$$
DRT
3 follow-up statements
080 
WWUS53 KIND 041836
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
236 PM EDT FRI MAY 4 2012

INC083-041900-
/O.CON.KIND.SV.W.0109.000000T0000Z-120504T1900Z/
KNOX-
236 PM EDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KNOX COUNTY
UNTIL 300 PM EDT...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
RUSSELLVILLE...OR 6 MILES NORTH OF VINCENNES...MOVING EAST AT 35 MPH.

IN ADDITION...AT 230 PM EDT...LAWRENCEVILLE AIRPORT IN ILLINOIS 
RECORDED A 46 MPH WIND GUST WITH THIS STORM LINE.

LOCATIONS IMPACTED INCLUDE...
  OAKTOWN...BRUCEVILLE...MONROE CITY...FREELANDVILLE...BICKNELL...
  WHEATLAND...EDWARDSPORT AND SANDBORN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3851 8765 3855 8767 3864 8763 3869 8753
      3874 8751 3889 8755 3890 8714 3877 8726
      3877 8724 3869 8728 3852 8726 3854 8736
      3851 8738 3854 8740 3853 8746 3849 8749
      3849 8757 3846 8759 3842 8774 3846 8776
TIME...MOT...LOC 1835Z 271DEG 29KT 3876 8748
WIND...HAIL 60MPH 1.00IN

$$
DRT
672 
WWUS53 KIND 041849
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
249 PM EDT FRI MAY 4 2012

INC083-041900-
/O.CON.KIND.SV.W.0109.000000T0000Z-120504T1900Z/
KNOX-
249 PM EDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KNOX COUNTY
UNTIL 300 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
NORTHEAST OF VINCENNES...MOVING EAST AT 35 MPH.

IN ADDITION...AROUND 230 PM EDT...LAWRENCEVILLE AIRPORT IN ILLINOIS 
RECORDED A 46 MPH WIND GUST WITH THIS STORM LINE. THE STRONGEST PART 
OF THE STORM IS OVER VINCENNES.

LOCATIONS IMPACTED INCLUDE...
  FREELANDVILLE...BICKNELL...WHEATLAND...EDWARDSPORT AND SANDBORN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3851 8765 3855 8767 3864 8763 3869 8753
      3874 8751 3889 8755 3890 8714 3877 8726
      3877 8724 3869 8728 3852 8726 3854 8736
      3851 8738 3854 8740 3853 8746 3849 8749
      3849 8757 3846 8759 3842 8774 3846 8776
TIME...MOT...LOC 1848Z 271DEG 29KT 3874 8735
WIND...HAIL 60MPH 1.00IN

$$
DRT
452 
WWUS53 KIND 041858
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
258 PM EDT FRI MAY 4 2012

INC083-041907-
/O.EXP.KIND.SV.W.0109.000000T0000Z-120504T1900Z/
KNOX-
258 PM EDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY WILL EXPIRE AT 300
PM EDT...

THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE WARNED 
AREA WITH NO MORE THAN TORRENTIAL RAINS...WIND GUSTS ESTIMATED TO 40 
MPH AND FREQUENT LIGHTNING. THE GUSTY WINDS AND HEAVY RAIN WILL 
CONTINUE THROUGH 315 PM EDT EAST OF VINCENNES.

LAT...LON 3851 8765 3855 8767 3864 8763 3869 8753
      3874 8751 3889 8755 3890 8714 3877 8726
      3877 8724 3869 8728 3852 8726 3854 8736
      3851 8738 3854 8740 3853 8746 3849 8749
      3849 8757 3846 8759 3842 8774 3846 8776
TIME...MOT...LOC 1857Z 271DEG 29KT 3872 8726

$$
DRT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 12:40 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 4, 12:40 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1240 PM EDT FRI MAY 4 2012

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 240 AM EDT FRI MAY 4 2012

AN ACTIVE WEATHER PATTERN IS EXPECTED TO PERSIST THROUGH THE
WEEKEND AS A FRONTAL BOUNDARY LINGERS ACROSS INDIANA...MOVING
SOUTH TO THE OHIO RIVER TONIGHT AND THEN BACK NORTH AS A WARM
FRONT ON SUNDAY NIGHT. UPPER LEVEL WEATHER DISTURBANCES WILL AID
THE MOTION OF THE FRONT AND THIS WILL RESULT IN CHANCES FOR
SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND.

HIGH PRESSURE IS EXPECTED TO ARRIVE IN THE AREA ON
TUESDAY...BRINGING DRY WEATHER INTO THE AREA FOR THE MIDDLE OF
NEXT WEEK.

&&

.NEAR TERM /REST OF TODAY/...
ISSUED AT 945 AM EDT FRI MAY 4 2012

HAVE RE-ALIGNED THUNDERSTORM CHANCES THIS AFTERNOON TO GO WITH
HIGHER POPS SOUTHERN TWO THIRDS OF OUR REGION AND A LITTLE LOWER IN
OUR NORTH. AREA OF THUNDERSTORMS OVER SOUTHEAST ILLINOIS IS HOLDING
TOGETHER AND SHOULD SPREAD INTO PARTS OF WEST CENTRAL AND SOUTHWEST
INDIANA BY MIDDAY AND CONTINUE EAST SOUTHEAST THIS AFTERNOON AS IT
BECOMES LESS ORGANIZED. THIS MATCHES WELL WITH HIGHEST CAPES
OCCURRING ACROSS OUR SOUTHWEST AND WEST CENTRAL.

WILL SCALE POPS BACK TO CHANCE CATEGORY ACROSS OUR NORTH AS
THUNDERSTORMS IN THE SOUTH MAY INHIBIT CONVECTION A LITTLE ACROSS
OUR NORTH.  WILL ADJUST TEMPERATURES SLIGHTLY TO GO SLIGHTLY COOLER
ACROSS OUR WEST AND PARTS OF OUR SOUTH DUE TO MORE CONVECTION THERE.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
ISSUED AT 240 AM EDT FRI MAY 4 2012

MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE POPS. WILL USE
A BLEND OF THE MODELS. GFS AND NAM SUGGEST ANOTHER WEATHER
DISTURBANCE POISED TO PUSH ACROSS INDIANA TONIGHT. LOWER LEVEL Q
VECTORS ALSO INDICATE GOOD CONVERGENCE. FORECAST SOUNDINGS AGAIN
SHOW STEEP LAPSE RATES ALOFT ALBEIT WITH A SMALL SURFACE
INVERSION. GFS INDICATES THE FRONTAL BOUNDARY WILL BE DRAPED
ACROSS CENTRAL INDIANA. ALL OF THIS POINTS FOR AN IDEAL SET UP FOR
MORE SHRA AND TSRA. THUS WILL ONCE AGAIN RAISE POPS. GIVEN THE
EXPECTED CLOUDS AND RAIN WILL LEAN TOWARD THE WARMER SIDE OF
MAVMOS FOR LOWS.

ON SATURDAY THE FRONTAL BOUNDARY REMAINS ACROSS THE AREA...HOWEVER
RIDGING ALOFT IS EXPECTED TO BUILD ACROSS THE STATE AND THE
OVERNIGHT WEATHER DISTURBANCE DEPARTS. HOWEVER...FORECAST
SOUNDINGS CONTINUE TO INDICATE STEEP LAPSE RATES WITH LI/S NEAR -5
AND CAPE NEAR 1500 J/KG. THUS SOME AFTERNOON CONVECTION CANNOT BE
RULED OUT. FURTHERMORE GIVEN THE TIMING OF THE DEPARTING EXPECTED
OVERNIGHT COMPLEX...WILL NOT GET SPECIFIC WITH TIMING FOR NOW.
GIVEN THE FRONTAL POSITION AND EXPECTED CLOUDS...MAVMOS APPEARS
TOO WARM. WILL USE A BLEND FOR HIGHS...TRENDING COOLER THAN MAVMOS.

AS HEATING IS LOST ON SATURDAY NIGHT...FORECAST SOUNDINGS DRY OUT
CONSIDERABLY AS THE FRONTAL BOUNDARY SAGS SOUTH TO THE OHIO RIVER
AND SURFACE FLOW BECOMES NORTHEASTERLY. RIDGING CONTINUES TO
REMAIN IN PLACE ACROSS THE AREA ALOFT AND FORECAST SOUNDINGS HINT
AT A CAP IN PLACE. THUS WILL TREND TOWARD A DRY FORECAST DURING
SATURDAY NIGHT AND SUNDAY. TRENDING LOWS CLOSE TO MAVMOS AND HIGHS
COOLER THAN MAVMOS. FURTHERMORE GIVEN THE EXPECTED RAIN PRIOR TO
SATURDAY NIGHT...PROVIDING WET GROUND...THE MOSTLY CLEAR SKIES ON
SATURDAY NIGHT AND COOL...LIGHT NORTHEAST WINDS WILL BE IDEAL FOR
FOG FORMATION ON THE NORTH SIDE OF THE FRONT.

CHANCES FOR TSRA/SHRA WILL RETURN ON MONDAY ON LOW PRESSURE IS
EXPECTED TO PUSH OUT OF THE CENTRAL PLAINS TOWARD INDIANA. AT THIS
TIME IT APPEARS UPPER SUPPORT IS LIMITED...HOWEVER THE LOW SHOULD
BE ABLE TO PUSH THE FRONTAL BOUNDARY BACK NORTH AS A WARM FRONT AS
SURFACE FLOW BECOMES SOUTHERLY ONCE AGAIN. THIS WILL RESULT IN
MUCH OF THE AREA BEING IN THE WARM SECTOR AGAIN AS A MID LEVEL
TROUGH APPROACHES THE STATE. FORECAST SOUNDINGS FOR MONDAY
AFTERNOON ONCE AGAIN INDICATE FAVORABLE INSTABILITY WITH CAPES
OVER 2000 J/KG AND LI/S LESS THAN -7. THUS WILL ONCE AGAIN TREND
POPS HIGHER. ALSO GIVEN THE WARM AIR ADVECTION AND HEATING WILL
TREND HIGH TEMPS WARMER THAN MEXMOS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ISSUED AT 240 AM EDT FRI MAY 4 2012

MAIN FEATURES OF NOTE FOR THE LONG TERM ARE A SURFACE LOW PASSING
THROUGH THE AREA ON MONDAY...FOLLOWED QUICKLY BY AN UPPER TROUGH
TUESDAY AND WEDNESDAY...AND A NARROW BUT STRONG AXIS OF HIGH
PRESSURE FOR THE REMAINDER OF THE FORECAST PERIOD.

LITTLE TO QUIBBLE ABOUT ON THESE FEATURES AS MODELS ARE IN DECENT
AGREEMENT WITH ONLY TYPICAL MINOR TIMING AND STRENGTH DIFFERENCES AT
THOSE TIME SCALES. ALLBLEND CAPTURES THESE FEATURES WELL AND NO
MAJOR DEVIATIONS REQUIRED.

THUNDERSTORMS WILL BE A POSSIBILITY WITH THE INITIAL SYSTEM...BUT
ANY PRECIP WITH THE UPPER LOW TUESDAY AND WEDNESDAY WILL BE MORE
SHOWERY IN NATURE.

TEMPS WILL STEADILY COOL THROUGH THE LONG TERM WITH THE UPPER TROUGH
AND TRAILING COOL SURFACE HIGH. HIGH TEMPS MAY BE BACK INTO THE 60S
AS EARLY AS MID WEEK.

&&

.AVIATION /DISCUSSION FOR THE 041800Z TAFS/...
ISSUED AT 1240 PM EDT FRI MAY 4 2012

WHAT LITTLE IS LEFT OF THE OLD CONVECTIVE COMPLEX EXPECTED TO BE
EAST OF THE TAF SITES BY ISSUANCE TIME. MAIN INSTABILITY AXIS HAS
SHIFTED INTO EASTERN INDIANA AND ALONG THE OHIO RIVER AHEAD OF
OUTFLOW BOUNDARY. ALTHOUGH SOME INSTABILITY REMAINS
LOCALLY...LENDING TO A LOW CONVECTIVE THREAT ACROSS THE TAF SITES
THIS AFTERNOON...EXPECTING THE MORE ORGANIZED DEVELOPMENT TO OCCUR
SOUTH AND EAST OF THE TAF SITES. MAY BE A BETTER THREAT FOR
ORGANIZED CONVECTION AFTER DARK AS STRONGER UPPER FLOW BEGINS
INTERACTING WITH A SURFACE FRONTAL SYSTEM. BASED ON ABOVE...CANNOT
REALLY PIN DOWN ANYTHING DEFINITIVE FROM A CONVECTIVE STANDPOINT AT
THIS TIME...SO WILL LEAVE OUT OF FORECAST FOR NOW.

OTHERWISE...POCKETS OF MVFR CEILINGS AROUND 020 IN THE PROCESS OF
MIXING OUT DUE TO PASSAGE OF OUTFLOW BOUNDARY. CEILINGS GENERALLY
ABOVE 050 EXPECTED FOR THE AFTERNOON/EVENING HOURS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...PUMA
NEAR TERM...JH
SHORT TERM...PUMA
LONG TERM....NIELD
AVIATION...JAS
Hazardous weather outlook, May 4, 4:44 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
444 AM EDT FRI MAY 4 2012

INZ021-028>031-035>049-051>057-060>065-067>069-072-050845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-JENNINGS-
444 AM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT.

HAZARDS: LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...TORRENTIAL RAIN
AND LIGHTNING.

TIMING: AFTER 2 PM.

DISCUSSION: A FRONTAL BOUNDARY WILL SAG INTO THE REGION TODAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. THE
STORMS MAY LINGER INTO THE EVENING HOURS OR EVEN REDEVELOP DURING
THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORM CHANCES ARE FORECAST SATURDAY...SATURDAY
NIGHT AND AGAIN ON SUNDAY NIGHT THROUGH WEDNESDAY. AN ISOLATED
SEVERE STORM IS POSSIBLE ON SATURDAY AND SATURDAY NIGHT....WITH
THE MAIN THREATS BEING DAMAGING WIND AND LARGE HAIL. LIGHTNING IS
A THREAT WITH ANY THUNDERSTORM. IT IS TOO SOON TO DETERMINE IF THE
STORMS ON SUNDAY NIGHT THROUGH WEDNESDAY WILL BE SEVERE.

DISCUSSION: A FRONTAL BOUNDARY AND WILL MEANDER BACK AND FORTH
ACROSS THE AREA WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST
FOR SEVERAL DAYS THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ070-071-050845-
LAWRENCE-JACKSON-
444 AM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. A FLOOD WARNING IS IN EFFECT FOR THE EAST
FORK OF THE WHITE RIVER.

HAZARDS: LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...TORRENTIAL RAIN
AND LIGHTNING. LOWLAND FLOODING WILL CONTINUE ALONG THE EAST FORK
OF THE WHITE RIVER IN JACKSON AND LAWRENCE COUNTIES.

TIMING: AFTER 2PM FOR SEVERE THUNDERSTORMS. PLEASE SEE THE LATEST
FLOOD STATEMENT FOR FULL DETAILS ON RIVER FLOODING.

DISCUSSION: A FRONTAL BOUNDARY WILL SAG INTO THE REGION TODAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. THE
STORMS MAY LINGER INTO THE EVENING HOURS OR EVEN REDEVELOP DURING
THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORM CHANCES ARE FORECAST SATURDAY...SATURDAY
NIGHT AND AGAIN ON SUNDAY NIGHT THROUGH WEDNESDAY. AN ISOLATED
SEVERE STORM IS POSSIBLE ON SATURDAY AND SATURDAY NIGHT....WITH
THE MAIN THREATS BEING DAMAGING WIND AND LARGE HAIL. LIGHTNING IS
A THREAT WITH ANY THUNDERSTORM. IT IS TOO SOON TO DETERMINE IF THE
STORMS ON SUNDAY NIGHT THROUGH WEDNESDAY WILL BE SEVERE. LOWLAND
FLOODING ALONG THE EAST FORK OF THE WHITE RIVER IS EXPECTED TO
LINGER INTO THE WEEKEND.

DISCUSSION: A FRONTAL BOUNDARY AND WILL MEANDER BACK AND FORTH
ACROSS THE AREA WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST
FOR SEVERAL DAYS THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 3:00 PM EDTSpecial Weather StatementINDDaviess45 min
May 4, 3:31 PM EDTSpecial Weather StatementINDMartin29 min
May 4, 7:26 PM EDTSevere Thunderstorm WarningINDBoone, Clinton34 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.